Tornado, Duval
- When
- June 13, 3:30 AM EST
- Where
- Duval County, 1 mi N of Mayport
- Rating
- F0
- Path length
- 200 mi
- Path width
- 50 yd
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 30.420, -81.433
Duval County Parks and Recreation reported several trees and widespread limb damage from Talbot Island to Fort Caroline National Monument.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Duval County Parks and Recreation reported several trees and widespread limb damage from Talbot Island to Fort Caroline National Monument.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 1:55 AM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 AM EDT TUE JUN 13 2006
...ALBERTO CONTINUES TO SPREAD MUCH NEEDED RAINFALL OVER AREA...
.SHORT TERM...AS POINTED OUT BY THE PREVIOUS FORECAST
SHIFT...ALBERTO HAS UNDERGONE SOME SIGNIFICANT CHANGES IN THE LAST
12 HOURS TO MORE RESEMBLE A HYBRID TYPE SYSTEM...NOT UNCOMMON
EARLY IN THE SEASON. THIS HAS BEEN EVIDENCED IN THE SURFACE
ANALYSIS OVER THE PAST SEVERAL HOURS AS A WARM FRONT HAS SET UP
FROM ROUGHLY OCALA TO JUST SOUTH OF DAYTONA BEACH. SOUTH OF THE
FRONT TEMPERATURES ARE IN THE UPPER 70S AND HAVE ACTUALLY SEEN
TEMPERATURES INCREASE OVER SOUTHERN SECTIONS OF THE FORECAST AREA
AS THE OVERNIGHT HOURS PROGRESS. NORTH OF THE FRONT...MORE
STRATIFORM TYPE PRECIP HAS MOVED INTO THE GEORGIA PORTION WITH
MOST ALL OF THE STRONGER WINDS ELEVATED.
SEVERE POTENTIAL...THROUGH DAYBREAK...GREATEST THREAT OF SEVERE
WEATHER WILL RESIDE SOUTH OF THE WARM FRONT WITH AN INCREASINGLY
UNSTABLE PROFILE SHIFTING NORTH AND EAST. STRONG LOW LEVEL WIND
MAX WILL CONTINUE TO LIFT INTO MARION COUNTY AND EVENTUALLY INTO
NORTHEAST FLORIDA. IN THE STRONGER CELLS...WINDS WILL MIX DOWN BUT
EXPECT MAINLY SUB-SEVERE WINDS FOR THE REMAINDER OF THE OVERNIGHT
HOURS. CONTINUED HELICITY HOWEVER WILL RESULT IN A CONTINUED
POTENTIAL FOR ISOLATED TORNADOES. AS WE TRANSITION INTO THE
DAYTIME HOURS...PNAM INDICATES DRY SLOT WILL CONTINUE TO SHIFT
ONSHORE INTO NORTHEAST FLORIDA...ALLOWING PARTIAL CLEARING. THIS
WILL ALLOW ENOUGH HEATING TO PRODUCE CAPE VALUES OVER 2000 J/KG.
ALTHOUGH WIND PROFILE LOOKS TO BE MORE UNI-DIRECTIONAL BY THIS
TIME...JUNCTION BETWEEN INCREASING INSTABILITY AND RESIDUAL LOW
LEVEL HELICITY WILL KEEP ISOLATED TORNADOES A POSSIBILITY FOR THE
BALANCE OF TODAY. THE BEST GUESS OF WHERE THIS MIGHT BE IS ALONG
MAINLY THE EAST COAST OF NORTH FLORIDA AND EVENTUALLY LIFTING
NORTH INTO THE EASTERN MOST GEORGIA COUNTIES.
FLOOD POTENTIAL...IF THIS WERE A PURELY TROPICAL SYSTEM OR WERE
GUIDANCE VALUES A LITTLE LOWER...A FLOOD WATCH WOULD HAVE BEEN
WARRANTED LONG AGO. AS IT STANDS...DRY SLOT LOOKS TO CUT OFF
PRECIP...AT LEAST TEMPORARILY...ALONG THE SUWANNEE VALLEY AND
CONVECTION WILL BECOME LESS WIDESPREAD BY MID-MORNING. WITH 6 HOUR
GUIDANCE STILL AT 6 INCHES...STILL FEEL WATCH IS NOT NEEDED AND
EVENT IS COVERED VERY WELL BY CURRENT HLS.
REMAINDER OF THE FORECAST...PRETTY MUCH WENT WITH THE NHC TRACK
BUT LEANED POP FORECAST TOWARD GFS WHICH IS NOW SHOWING MORE OF A
NORTHERLY MOVEMENT TO ALBERTO...BUT MORE IMPORTANTLY CORRECTLY
EMPHASIZES DRY SLOT AND ASSOCIATED PRECIP COVERAGE TRANSITION
TODAY. WILL START OUT THE FORECAST CATEGORICAL IN MOST
LOCATIONS...BECOMING LIKELY BY MID-MORNING AND SCATTERED BY THIS
AFTERNOON. MAIN MOISTURE FEED WILL THEN TRANSITION OFFSHORE WITH
ONSHORE COMPONENT WELL NORTH OF THE AREA. STILL ABUNDANT MOISTURE
OVER THE AREA...UP TO 700 MB AND THE PRESENCE OF UPPER LOW TO
WARRANT KEEPING IN HIGH END SCATTERED POPS THROUGH WED AFTERNOON.
MUCH UNCERTAINTY EXISTS AFTER THIS...BUT IT AT LEAST LOOKS LIKE
LIGHT WESTERLY FLOW IS IN THE OFFING FOR THU. THIS COMBINED WITH
CONTINUED LOW LEVEL MOISTURE WILL RESULT IN SCATTERED
COVERAGE...MAINLY ALONG THE EAST COAST DURING THE LATE AFTERNOON.
.LONG TERM...NO CHANGES TO CURRENT LONG TERM GRIDS.
&&
.MARINE...WINDS ARE E TO SE OVER THE MARINE AREA WITH WINDS REPORTED
AT 23G28KT AT SAUF1 AND 21G25KT AT 41012. SEAS HAVE LIKEWISE BEEN
INCREASING...MAINLY NOW IN THE 3-5 FT RANGE. EXPECT WINDS TO VEER
AND INCREASE WITH SEAS BUILDING INTO THE 7 TO 10 FT RANGE BY MID
AFTERNOON PER WIND WAVE ESTIMATES AND NAH GUIDANCE. WILL MONITOR
TRENDS WHETHER THESE SEAS NEED TO BUMPED UP FURTHER. WINDS SHIFT TO
S AND SW TONIGHT AS ALBERTO TRACKS NEWD WITH SEAS GRADUALLY LOWERING
BUT STILL IN THE 6-9 FT RANGE OFFSHORE. OFFSHORE FLOW LINGERS OVER
THE COASTAL WATERS THROUGH THURSDAY THEN A WEAK FRONT PUSHES DOWN THE
SE COAST WITH FLOW TRANSITIONING TO ELY FRI-SAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 70 89 72 / 100 80 50 20
SSI 85 73 89 74 / 100 80 50 40
JAX 84 72 90 73 / 90 70 50 40
SGJ 85 73 90 73 / 100 60 40 40
GNV 86 72 88 72 / 70 50 50 30
OCF 86 73 88 73 / 70 50 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...INLAND TROPICAL STORM WARNING UNTIL 4 AM WEDNESDAY FOR THE
FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
MARION...NASSAU...PUTNAM...ST JOHNS...SUWANNEE...AND UNION.
TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
ZONES: DUVAL...FLAGLER...NASSAU...AND ST JOHNS.
GA...INLAND TROPICAL STORM WARNING UNTIL 4 AM WEDNESDAY FOR THE
FOLLOWING ZONES: APPLING...ATKINSON...BACON...BRANTLEY...
CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...
COFFEE...ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF
DAVIS...PIERCE...WARE...AND WAYNE.
TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL CAMDEN...COASTAL GLYNN...INLAND CAMDEN...AND
INLAND GLYNN.
AM...TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
ZONES: ALTAMAHA SOUND GA TO FLAGLER BEACH OUT TO 60 NM.
&&
PUBLIC...DEESE
MARINE/FIRE WX...SHASHY
TROPICAL...WOLF
RADAR...PETERSONHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 456 PM EDT MON JUN 12 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 456 PM EDT MON JUN 12 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TODAY AND TONIGHT... ...TROPICAL STORM WARNING IN EFFECT ALONG THE ATLANTIC COASTAL COUNTIES AND ADJACENT COASTAL WATERS... ...INLAND TROPICAL STORM WARNING IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND ALL OF NORTHEAST FLORIDA... TROPICAL STORM ALBERTO WILL IMPACT THE FORECAST AREA WITH HEAVY RAIN BANDS...STRONG WINDS AND ISOLATED SEVERE THUNDERSTORMS THROUGH TUESDAY NIGHT. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT (HLS) FOR DETAILS. ALL INTERESTS IN THE REGION SHOULD MONITOR THE PROGRESS OF ALBERTO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON WEDNESDAY THROUGH SUNDAY AS A MOIST TROPICAL AIRMASS REMAINS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TUESDAY NIGHT IF WATCHES OR WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. WOLF/HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 142 AM EDT TUE JUN 13 2006 FLZ031-032-036-130615- ALACHUA-BRADFORD-CLAY- 142 AM EDT TUE JUN 13 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...BRADFORD AND CLAY COUNTIES FOR STRONG WINDS VALID UNTIL 215 AM EDT... AT 142 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF ROCHELLE...OR 11 MILES SOUTHEAST OF GAINESVILLE...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROCHELLE...NEWNANS LAKE... GROVE PARK...MELROSE...ORANGE HEIGHTS...WALDO...LAKE GENEVA... KEYSTONE HEIGHTS...HAMPTON AND STARKE THROUGH 215 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 223 AM EDT TUE JUN 13 2006 FLZ031-032-036-130715- ALACHUA-BRADFORD-CLAY- 223 AM EDT TUE JUN 13 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...BRADFORD AND CLAY COUNTIES FOR STRONG WINDS VALID UNTIL 315 AM EDT... AT 223 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF WALDO...OR 7 MILES NORTHWEST OF MELROSE...MOVING NORTH AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WALDO...KEYSTONE HEIGHTS...HAMPTON...STARKE...KINGSLEY AND LAWTEY THROUGH 315 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 AM EDT TUE JUN 13 2006 FLZ033-130715- ST. JOHNS- 243 AM EDT TUE JUN 13 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG WINDS VALID UNTIL 315 AM EDT... AT 243 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF DUPONT CENTER...OR 7 MILES SOUTHWEST OF SAINT AUGUSTINE BEACH...MOVING NORTH AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAINT AUGUSTINE SHORES...SAINT AUGUSTINE BEACH...ELKTON...DUPONT CENTER... BUTLER BEACH...SAINT AUGUSTINE SOUTH...SAINT AUGUSTINE...ANASTASIA... VILANO BEACH AND SOUTH PONTE VEDRA BEACH THROUGH 315 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 316 AM EDT TUE JUN 13 2006 FLZ032-130800- CLAY- 316 AM EDT TUE JUN 13 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG WINDS VALID UNTIL 400 AM EDT... AT 316 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF KINGSLEY...OR 17 MILES SOUTHWEST OF LAKESIDE...MOVING NORTH AT 30 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PENNEY FARMS...KINGSLEY...ASBURY LAKE AND MIDDLEBURG THROUGH 400 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 333 AM EDT TUE JUN 13 2006 FLZ024-025-032-GAZ164-130815- CHARLTON-CLAY-DUVAL-NASSAU- 333 AM EDT TUE JUN 13 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...CHARLTON... NASSAU AND DUVAL COUNTIES FOR STRONG WINDS VALID UNTIL 415 AM EDT... AT 333 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF MAXVILLE...OR 12 MILES WEST OF LAKESIDE...MOVING NORTH AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKESIDE...MAXVILLE... JACKSONVILLE HEIGHTS...DOCTORS INLET...BALDWIN...NORMANDY... BRYCEVILLE...RATLIFF...ST. GEORGE AND CALLAHAN THROUGH 415 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The Jacksonville radar (KJAX), 27 km away, was scanning. The volume nearest the first event began at 08:28 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyThe tornado archive for Florida, 2006Warnings in Florida, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515499.